about a month or two ago i went on prozac for social phobia and it worked fairly well for about a week. after that it stopped working as well and i developed a rash on my neck. i stopped taking it and after the rash went away. i started taking zoloft and it worked even better than the prozac, until i got another rash on my neck and thats where i am now. i am supposed to stop taking it if the rash doesnt go away. i was wondering though what are the chances of having an allergic reaction to not only one but two ssri's? and also what if i were to start another, what are the chances of an allergic reaction to that? also, one last thing, are there any ssri's that have a lower risk of allergic reaction?
Hello! I really don't know about allergic reactions and ssri's, however, since these AD's are all in the same "class", wouldn't it make sense that if you were allergic to one, you would be allergic to all? This would be an excellent question for your doctor or even your pharmacist. There is an older class of AD's called Tricyclics that you might try if you do turn out to allergic to SSRI's.
Are you taking the generic version of Prozac or the brand? There are times that a patient will experience skin rashes from one of the other components that make up the drug. I end up sticking with the brand name of some medications so there is a consistency when you fill your prescription.
When I do find a generic brand that does work, I stick with that generic made by the specific manufacturer. You can ask your pharmacist for the name of the manufacturer who makes the generic brand you currently take and request that brand each time.
CVS orders my specific generic brand in when I need my refill. I just request the name.
I do have a friend who also rashed from many of the SSRI's and is doing well on Lexapro. You could also consider the family of drugs that are tetracyclics - mirtazapine or Remeron might be effective for you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.